My brother had five to six episodes of hallucinations, and he takes Risperidone 2 mg for one year. Is it safe to take this medicine for such a long time? Can psychosis come back after stopping the medication? What are the side effects?
Welcome to icliniq.com.
Antipsychotics are usually required for long-term. But if the person is suffering from acute and transient psychotic disorders, then these drugs are used for three months to one year depending upon the situation. After completing the drug treatment, relapse of psychosis can also occur.
Risperidone is generally a safe drug, but it also has side effects. It requires blood sugar, and lipid profile monitoring. As on long term, it can cause metabolic syndrome. Metabolic syndrome causes an increase in blood sugar, blood pressure, and deranged lipid metabolism. So regular monitoring is required.
Query: Hi, I am diagnosed of Psychosis (NOS). The first episode was in 2010 and it lasted for three-four months before I was taken to a psychiatrist. I had been thinking that people are tracking me through email, internet. My mobile phone is tapped and all that. I did not get any auditory or visual halluci... Read Full >>
Answer: Hi, Welcome to icliniq.com.First of all I must congratulate you for your efforts regarding the illness. Regarding your query, I do not think it is withdrawal psychosis. Though it occurs rare in patients, yours does not seem to be the case. Your recurrence of symptoms is mainly due to natural course ... Read Full
Query: Hello doctor,I was diagnosed as pre-diabetic six years ago. I have avoided sugar completely since. I would like to know whether I can take malt-based beverages once a day. Read Full >>
Answer: Hello, Welcome to icliniq.com. Prediabetes means you have impaired blood sugar levels. It can lead to full-blown diabetes over a few years. It is basically a component of metabolic syndrome in which insulin resistance is the central mechanism. So, it is good to avoid sugar. But, apart from ... Read Full
Query: Hello doctor, I have a case that was assigned to me in school, and I want to seek help from doctors. My case is about a girl who has schizophrenia and was diagnosed very early. She shows all the symptoms, like hallucinations, hearing voices, hurting other people and talking to people who are not th... Read Full >>
Answer: Hi, Welcome to icliniq.com. CBT is usually not useful in schizophrenia when the patient is having fulminant and active symptoms of schizophrenia such as delusions and hallucinations. The prerequisites for CBT (cognitive behavioral therapy) are, 1. The patient should be motivated for therapy.2. Th... Read Full
Ask your health query to a doctor online?Ask a Psychiatrist Now